Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 21, 2021, 4:27 PM EDT for Dauphin County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 21, 2021, 5:00 PM EDT
- In force
- 33 min
- Issued by
- NWS State College, PA
County Dauphin County, PA
The radar
The State College radar (KCCX), 140 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
938
WWUS81 KCTP 212027
SPSCTP
Special Weather Statement
National Weather Service State College PA
427 PM EDT Wed Jul 21 2021
PAZ052-057>059-212100-
Northumberland PA-Lebanon PA-Dauphin PA-Schuylkill PA-
427 PM EDT Wed Jul 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHUMBERLAND...
LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES UNTIL 500 PM EDT...
At 426 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Lavelle to near Elizabethville. Movement was
southeast at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Pottsville, Colonial Park, Progress, Linglestown, Mount Carmel,
Schuylkill Haven, Minersville, Kulpmont, Ashland, Paxtonia, Skyline
View, Valley View, Millersburg, Pine Grove, Lykens, Tremont,
Elizabethville, Williamstown, Fredericksburg and Tower City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4053 7617 4052 7626 4052 7634 4049 7644
4046 7638 4029 7687 4060 7696 4082 7641
4081 7639 4077 7638 4078 7636 4057 7607
TIME...MOT...LOC 2026Z 328DEG 27KT 4077 7640 4060 7688
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:02 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 21, 2:02 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service State College PA 202 PM EDT Wed Jul 21 2021 .SYNOPSIS... A cold front is sweeping through central Pennsylvania, producing showers and thunderstorms. Behind the front, cooler and refreshingly less humid conditions are expected for the rest of the work week before heat and humidity make a comeback for the weekend. Rain chances will also increase by late Saturday and Sunday. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SVR tstm watch continue for a few more hours, but we will likely be able to trim it back very soon, and chop it off completely from the CWA by/around 4 PM. Main cluster of storms is dropping toward Lancaster Co, where it has been pretty sunny all day and dewpoints are still in the m60s. CAPE there is 2000+. It will, as usual, linger longest there in Lanc Co. The storms have been producing pea size hail and gusts of around 50 MPH. A thin line of showers is also moving thru the northern mtns and nearing I-80. No ltg is likely to occur with that stuff, as it is too shallow. However, we can't rule out a rumble. That line appears to be one in a number of fronts/troughs which will pass through. The really dry air mass is nosing into the nrn tier right now, and will make it refreshingly less humid in just a few hours. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM THURSDAY/... Cooler and drier air mass builds across the central PA tonight and Thursday with comfortable humidity and river valley fog confined to the deepest northern valleys. The drier air moving in will help to mix away the moisture from the rainfall today. A patch of lower clouds is possible over the Alleghenies tonight, which could play with the temps. However, BFD should drop quickly in the dry airmass, and still get AOB 50F. Mins will range from u40s over the north to near 60F SE. High pressure will build in from the Ohio Valley on Thursday, bringing plenty of sunshine and mild temperatures ranging from the m70s in the north and Laurels to the l-m80s in southeastern PA. Dewpoints in the u40s-l50s will feel quite refreshing. The haziness of the moisture and smoke of the past few days may improve/get less hazy on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... A warm front will slowly approach from the west beginning on Fri, bringing with it a slight chance of showers and storms to the NW. The warm front will advance across the rest of PA on Saturday, again bringing a chance for isolated showers and storms, but very dry midlevel air will keep coverage limited and widespread rainfall does not appear likely. Moisture will flow back into the area on Sunday, with dewpoints rising to 65-70F and temperatures returning to the 80-90F range. Increased moisture and instability along with a weak disturbance aloft will likely lead to more widespread showers/storms Sun afternoon and evening. Warm and humid conditions will continue into early next week with a chance for additional rounds of showers and storms as weak upper shortwave troughs pivot around a large ridge of high pressure set up over the central US. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Expect improving cigs across the Allegheny Plateau later today, as drier air arrives on northwest flow. Model soundings and ensemble prob charts support widespread VFR conditions by Wed afternoon. However, can't rule out a gusty tstorm forming on exiting cold front across central and southeast PA sometime between 16-18Z. Outlook... Thu...AM valley fog possible W Mtns. Fri...No sig wx expected. Sat...Late day tsra impacts possible, mainly west. Sun...AM low cigs possible W Mtns. PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Banghoff NEAR TERM...DeVoir/Dangelo/Colbert/Wagner SHORT TERM...DeVoir/Colbert/Wagner LONG TERM...Colbert/Travis AVIATION...Fitzgerald/Gutierrez
Hazardous weather outlook, Jul 21, 2:25 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service State College PA 225 PM EDT Wed Jul 21 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>058-063-064-221830- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Cumberland-Adams- 225 PM EDT Wed Jul 21 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ059-065-066-221830- Lebanon-York-Lancaster- 225 PM EDT Wed Jul 21 2021 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 21, 2:52 PM EDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service State College PA 252 PM EDT Wed Jul 21 2021 PAZ065-066-211930- Lancaster PA-York PA- 252 PM EDT Wed Jul 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK COUNTIES UNTIL 330 PM EDT... At 252 PM EDT, Doppler radar indicated a strong thunderstorm over Yorkana, moving southeast at 25 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Windsor, Yorkana, Shenks Ferry, Brogue, Safe Harbor, East Prospect and Airville. LAT...LON 3995 7662 4000 7657 3991 7628 3978 7641 TIME...MOT...LOC 1852Z 303DEG 21KT 3995 7655 Banghoff
Special weather statement, Jul 21, 2:53 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service State College PA
253 PM EDT Wed Jul 21 2021
PAZ019-045-049-211930-
Southern Clinton PA-Union PA-Southern Centre PA-
253 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON...
UNION...AND SOUTHERN CENTRE COUNTIES UNTIL 330 PM EDT...
At 253 PM EDT, Doppler radar indicated a strong thunderstorm near
Mackeyville, moving south at 30 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Woodward, Laurelton Center and Loganton.
LAT...LON 4092 7716 4084 7736 4085 7737 4084 7740
4108 7746 4114 7730
TIME...MOT...LOC 1853Z 340DEG 25KT 4106 7739
TravisSpecial weather statement, Jul 21, 3:25 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service State College PA
325 PM EDT Wed Jul 21 2021
PAZ064-065-212000-
York PA-Adams PA-
325 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK AND ADAMS COUNTIES
UNTIL 400 PM EDT...
At 325 PM EDT, Doppler radar indicated a strong thunderstorm over New
Oxford, moving southeast at 20 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Hanover, Parkville, Hampton, Codorus, McSherrystown, Pennville, New
Oxford, East Berlin and Abbottstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3972 7701 3991 7713 3996 7703 3981 7677
3972 7696
TIME...MOT...LOC 1925Z 315DEG 18KT 3989 7704
BanghoffSpecial weather statement, Jul 21, 4:00 PM EDT, 27 minutes before
Special Weather Statement National Weather Service State College PA 400 PM EDT Wed Jul 21 2021 PAZ065-212045- York PA- 400 PM EDT Wed Jul 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK COUNTY UNTIL 445 PM EDT... At 400 PM EDT, Doppler radar indicated a strong thunderstorm over Glen Rock, moving southeast at 20 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Shrewsbury, Stewartstown, Glen Rock, Jacobus, Cross Roads, Railroad, Loganville, Winterstown, Fawn Grove and Glenville. LAT...LON 3988 7672 3973 7635 3972 7636 3972 7693 TIME...MOT...LOC 2000Z 309DEG 18KT 3980 7671 Banghoff
Special weather statement, Jul 21, 4:02 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service State College PA
402 PM EDT Wed Jul 21 2021
PAZ050-052-057-212030-
Northumberland PA-Dauphin PA-Snyder PA-
402 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND...
DAUPHIN...AND SNYDER COUNTIES UNTIL 430 PM EDT...
At 402 PM EDT, Doppler radar indicated a strong thunderstorm over
Mount Pleasant Mills, moving southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Millersburg, Port Trevorton, Mount Pleasant Mills, Urban,
Meiserville, Fremont, Freeburg, Dalmatia, Berrysburg, Herndon and
Pillow.
LAT...LON 4065 7669 4054 7694 4058 7697 4059 7696
4062 7696 4064 7694 4065 7695 4064 7700
4066 7701 4066 7703 4073 7708 4080 7702
TIME...MOT...LOC 2002Z 314DEG 22KT 4072 7700
BanghoffSpecial weather statement, Jul 21, 4:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
427 PM EDT Wed Jul 21 2021
PAZ052-057>059-212100-
Northumberland PA-Lebanon PA-Dauphin PA-Schuylkill PA-
427 PM EDT Wed Jul 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHUMBERLAND...
LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES UNTIL 500 PM EDT...
At 426 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Lavelle to near Elizabethville. Movement was
southeast at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Pottsville, Colonial Park, Progress, Linglestown, Mount Carmel,
Schuylkill Haven, Minersville, Kulpmont, Ashland, Paxtonia, Skyline
View, Valley View, Millersburg, Pine Grove, Lykens, Tremont,
Elizabethville, Williamstown, Fredericksburg and Tower City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4053 7617 4052 7626 4052 7634 4049 7644
4046 7638 4029 7687 4060 7696 4082 7641
4081 7639 4077 7638 4078 7636 4057 7607
TIME...MOT...LOC 2026Z 328DEG 27KT 4077 7640 4060 7688
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:08 PM EDT | Areal Flood Advisory | CTP | Tioga | 2 hr |
| Jul 21, 12:25 AM EDT | Special Weather Statement | CTP | McKean | 50 min |
| Jul 21, 12:58 AM EDT | Special Weather Statement | CTP | Potter | 47 min |
| Jul 21, 8:33 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 9:03 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 10:22 AM EDT | Special Weather Statement | CTP | Huntingdon | 38 min |
| Jul 21, 11:00 AM EDT | Special Weather Statement | CTP | Franklin | 45 min |
| Jul 21, 11:40 AM EDT | Special Weather Statement | CTP | Franklin | 35 min |
| Jul 21, 11:59 AM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 31 min |
| Jul 21, 12:06 PM EDT | Special Weather Statement | CTP | Franklin | 24 min |
| Jul 21, 12:22 PM EDT | Special Weather Statement | CTP | Lebanon | 38 min |
| Jul 21, 12:28 PM EDT | Special Weather Statement | CTP | Northumberland | 32 min |
| Jul 21, 12:31 PM EDT | Special Weather Statement | CTP | Adams | 29 min |
| Jul 21, 12:38 PM EDT | Special Weather Statement | CTP | Schuylkill | 52 min |
| Jul 21, 12:55 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Jul 21, 1:00 PM EDT | Special Weather Statement | CTP | Adams | 45 min |
| Jul 21, 1:13 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
| Jul 21, 1:16 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jul 21, 1:22 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 38 min |
| Jul 21, 1:29 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 31 min |
| Jul 21, 1:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
| Jul 21, 2:00 PM EDT | Special Weather Statement | CTP | Lancaster | 45 min |
| Jul 21, 2:24 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
| Jul 21, 2:28 PM EDT | Special Weather Statement | CTP | York | 32 min |
| Jul 21, 2:35 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Jul 21, 2:52 PM EDT | Special Weather Statement | CTP | Lancaster | 38 min |
| Jul 21, 2:53 PM EDT | Special Weather Statement | CTP | Union | 37 min |
| Jul 21, 3:25 PM EDT | Special Weather Statement | CTP | York | 35 min |
| Jul 21, 4:00 PM EDT | Special Weather Statement | CTP | York | 45 min |
| Jul 21, 4:02 PM EDT | Special Weather Statement | CTP | Snyder | 28 min |
| Jul 21, 5:02 PM EDT | Special Weather Statement | CTP | Lebanon | 28 min |
| Jul 21, 5:30 PM EDT | Special Weather Statement | CTP | Lebanon | 30 min |
| Jul 21, 6:28 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.